×

zbMATH — the first resource for mathematics

An oscillation criterion for nonlinear third-order differential equations. (English) Zbl 0878.34025
Oscillation theorems are proved for third-order nonlinear DE of type \[ y^{(3)}+ q(t)y'= f(t,y,y',y'')\quad\text{in }I=(a,\infty)\tag{1} \] for \(a>0\), \(q\in C^1(I,\mathbb{R})\), \(f\in C (I\times\mathbb{R}^3,\mathbb{R})\), \(q(t)\geq q_0>0\), \(q'(t)\leq 0\) in \(I\), and various conditions on \(f\). The main theorem gives sufficient conditions for
(i) every solution of (1) with a zero to be oscillatory at \(\infty\); and
(ii) every solution of (1) without zeros to satisfy \(y^{(j)}(t)\to 0\) as \(t\to\infty\) for \(j=0,1,2\).
This generalizes a theorem of I. T. Kiguradze [Differ. Equations 28, No. 2, 180-190 (1992); translation from Differ. Uravn. 28, No. 2, 207-219 (1992; Zbl 0788.34027)].

MSC:
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34C11 Growth and boundedness of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EMIS EuDML